I took it for asthma 60 mg a day all at once for 2 days then stopped taking it for 5 days then took 40 mg all at once haven’t taken it for almost a week and since haven’t been able to poop easily I’m having to strain and don’t have the sudden urge to move bowels like before any suggestions or explanation I’m starting to get worried
Before you try any laxatives or stool softeners try to eat some high fiber products such as prune juice, figs, raisins, nuts & beans of all different types.
Also, try drinking lots and lots of water. Coffee too helps promote bowel movements.
If you're still having a difficult time try fiber rich Metamucil. Benefiber or milk of magnesia.
Last, there are OTC laxatives available such as colace, colace with a stimulant and Senokot.
I'm pretty sure though if you adjust your diet your bowels will bounce back and become more regular.
I have been on a high of Prednisone too. I drank a lot of water, stopped eating carbs. and
also ate dates in the morning. They are very healthy for you and it helps move bowels. I hope you
feel better real soon.
Magnesium Citrate comes in a liquid, cherry or grape flavor. An ER doctor recommended it to me and it's the best I've ever used for constipation.
Prednisone may cause this for some people, but it might be from an antibiotic.
Did you get better? I am having the same thing right now and scared. Went to ER and nothing showed on CT. Taking mineral oil etc to go... after Prednisone high dose a few days.
Some of what you are experiencing is a good thing. Straining is definitely not good however you say you don't have the sudden urge to move your bowels and that in itself is a blessing in disguise. There are people that WISH they could find something to address urgent bowel movements. As for the straining that is the result of the stool being too dry and sticky. The best item to take for your issue is either turmeric or tart cherry or eat pumpkin bread. ALL of them will keep the stool from being too dry and sticky. Do not take laxatives and do not take magnesium citrate or poison like miralax. They will cause bowel cramping and the citrate and hydroxide forms of magnesium are notorious for causing diarrhea so if you are looking for pain and diarrhea then take a poison like miralax. Also reduce your calcium and protein intake and you will see relief from the straining
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.